Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diabetic taking glucovance 500mg. Sugar level becoming low. Reduced dosage. Both parents diabetic. Take alcohol regularly. Health risk and developing diabetic retenopathy?

Hi Doctor, Thanks in advance for your advise, I am 40M, and diabetic for last 2 yrs. sugar level. 170 fasting . Stay in UAE. My parents had diabetes. Father had diabetic retenopathy and kidney problem before resulting death. I started on Glucovance 500mg/2.5mg ( Metformin hydrochloride and glibenclamide ) but my sugar level is going low by afternoon. I started taking half tab. I take about 100 to 150ml alcohol reularly.( whisky). I play badminton for 1.5hrs every day as routine exercise. Please advise if I have the risk of getting worse due to intake of alcohol & is it necessary that I might develop diabetic retenopathy. Thank you Doctor.
Asked On : Mon, 7 May 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for your query. You have not mentioned whether your sugar level has stabilized after reducing your dose of medicine.

You need to cut down on your alcohol intake.

Regarding developing diabetic retinopathy, it is difficult to predict the course. Nevertheless you need to be under constant medical supervision and need to have periodic assessments so that a proper evaluation is done.

Wishing you all the best.
Answered: Tue, 8 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor